MAUDE Adverse Event Report: ARTHREX, INC. SPKD LGMNT STAPLE 11 MMX 20 MMLG; STAPLE, FIXATION, BONE

ARTHREX, INC. SPKD LGMNT STAPLE 11 MMX 20 MMLG; STAPLE, FIXATION, BONE
Model Number SPKD LGMNT STAPLE 11 MMX 20 MMLG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 10/25/2024, it was reported by an arthrex subsidiary employee via sems-06695106 that an ar-1011 spiked ligament staple broke.This occurred during an anterateral knee procedure on (b)(6) 2024 when the device broke.The fragment was removed.The case was completed with another product.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is confirmed based on the customer's attached picture, which shows an ar-1011 spiked ligament staple 11 x 20 mm broken into three pieces.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude that the allegation was confirmed on the ar-1011, and the reported failure is most likely related to a user error such as misaligned insertion, prying/leveraging, and/or applying excessive force on the device during use.

Brand Name
SPKD LGMNT STAPLE 11 MMX 20 MMLG
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20622083
Report Number1220246-2024-08437
Device Sequence Number8874199
Product Code JDR
UDI-Device Identifier00888867002548
UDI-Public(01)00888867002548(11)230723(17)280531(10)118805
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K943492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPKD LGMNT STAPLE 11 MMX 20 MMLG
Device Catalogue NumberAR-1011
Device Lot Number118805
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown